Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 48, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 22, 2013, 4:01 PM EDT for Carroll County, Pulaski County, Wythe County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 4:01 PM EDT (20:01 UTC)
- Expired
- May 22, 2013, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS51 KRNK 222001
SVRRNK
VAC035-155-197-222030-
/O.NEW.KRNK.SV.W.0048.130522T2001Z-130522T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 356 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
BYLLESBY...OR 6 MILES NORTHEAST OF FRIES...AND MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLISONIA...
PULASKI...
DRAPER...
GRAHAMS FORGE...
AND PATTERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3676 8101 3708 8084 3694 8061 3693 8064
3690 8061 3672 8091
TIME...MOT...LOC 2000Z 216DEG 20KT 3679 8091
$$
MBS1 follow-up statement
082
WWUS51 KRNK 222019
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT WED MAY 22 2013
VAC035-155-197-222028-
/O.CAN.KRNK.SV.W.0048.000000T0000Z-130522T2030Z/
PULASKI VA-CARROLL VA-WYTHE VA-
419 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PULASKI...NORTHWESTERN CARROLL AND EASTERN WYTHE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3676 8101 3708 8084 3694 8061 3693 8064
3690 8061 3672 8091
TIME...MOT...LOC 2018Z 216DEG 20KT 3687 8084
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:24 PM EDT, 37 minutes earlier.
Area forecast discussion, May 22, 3:24 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT WED MAY 22 2013 .SYNOPSIS... A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE AREA THURSDAY INTO THURSDAY EVENING... FOLLOWED BY HIGH PRESSURE ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 300 PM EDT WEDNESDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON MAINLY ACROSS THE MOUNTAINS IN THE WARM AND UNSTABLE AIR. THE MAIN THREATS FOR THIS AFTERNOON INTO TONIGHT ARE HEAVY RAIN...WINDS (DCAPES ARD 1000 IN REGION) AND HAIL (WITH WBZ ARD 10KFT). CAPES OF 1 TO 3 J/KG AS SEEN ON THE SPC MESO ANAL WERE FORECASTED BY MODIFIED SOUNDINGS THIS MORNING. LEANED POPS TONIGHT TOWARDS RNK WRFARW WHICH PLACED THIS AFTERNOONS CONVECTION QUITE WELL. NAM...GFS AND ECWMF CONTINUE SHOWERS AND THUNDERSTORMS INTO TONIGHT ESPECIALLY IN THE WEST. EXPECT AREAS OF FOG OVERNIGHT WHERE RAIN FALLS THIS AFTERNOON INTO TONIGHT. PLAYED LOW TEMPERATURES TONIGHT FROM MID 50S IN THE NORTHWEST TO THE MID 60S IN THE SOUTHEAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... AS OF 300 PM EDT WEDNESDAY... ECMWF/GFS BLEND FOLLOWED THIS PERIOD...AS TIMING LOOKS GOOD FOR THE FRONT ARRIVING IN THE AREA THURSDAY MORNING AND EXITING BY THURSDAY EVENING IN THE EAST. MAIN FORCING WILL BE WEAKENING BUT ENOUGH LOW LVL CONVERGENCE AND DECENT FLOW ALOFT TO MAINTAIN A BROKEN LINE OF SHOWERS AND STORMS INTO THE MTNS THURSDAY MORNING SHIFTING EAST TO THE PIEDMONT BY MIDDAY. DRY SLOT WORKS INTO THE SOUTHWEST AROUND LATE EVENING WITH STRONG SHORTWAVE FOLLOWING INTO WV/VA BY FRIDAY MORNING. THIS WILL ENHANCE THE SHOWER ACTIVITY IN THE WV MTNS ALTHOUGH AIRMASS OVERALL WILL BE DRYING OUT. SVR THREAT THURSDAY WILL BE EAST WHERE SOME SUN MAY OCCUR EARLY ENOUGH TO DESTABILIZE THE AIRMASS. NOT OUTLOOKED THOUGH BUT CANNOT RULE OUT AN ISOLATED WIND GUST OVER 50 MPH OR HAIL. THE CHANGE IN AIRMASS WILL BE NOTICEABLE FRIDAY AS DEWPOINTS DROP INTO THE 30S AND 8H TEMPS DROP TO NEAR ZERO. NOT SEEING MUCH CLOUD COVER AFTER LATE MORNING SO SUNSHINE MAY WORK TO BALANCE OUT THE CAA. STILL LEANING TOWARD THE ECMWF MOS WITH LOWER TO MID 60S MOUNTAINS TO LOWER TO MID 70S EAST. DOWNSLOPE MAY ENHANCE THE HEATING AS WELL...AND COULD BE SEVERAL DEGREES WARMER BUT BREEZY CONDITIONS AT TIMES HINDERS WARM UPS. NOT OF THE QUESTION TO SEE SOME SMALL HAIL PRODUCING SHOWERS ACROSS THE ALLEGHANY HIGHLANDS FRIDAY AS THE UPPER TROUGH AXIS MOVES ACROSS...BUT AGAIN APPEARS GFS/ECMWF DRY IT OUT TOO MUCH. FRIDAY NIGHT STAYS BREEZY AS TEMPS DROP INTO THE 30S/40S. NOT SEEING FROST/FREEZE ISSUES AT THIS POINT GIVEN WINDS BUT A FEW HIGHER ELEVATIONS LIKE HOT SPRINGS COULD SLIP TOWARD 32F SAT MORNING. SATURDAY WILL BE FALL LIKE WITH MOSTLY SUNNY SKIES AND NW BREEZE. HIGHS WILL RANGE FROM THE MID 60S MOUNTAINS TO LOWER 70S EAST. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 1245 PM EDT WEDNESDAY EXPECT COOL TROUGH TO LINGER INTO SUNDAY BEFORE LIFTING EAST. MEANWHILE A STRONG TROUGH DIGS INTO THE PACIFIC NORTHWEST BY MONDAY WITH INCREASING HEIGHTS ARRIVING OVER OUR AREA NEXT WEEK. THE WEATHER PATTERN WILL BE MAINLY DRY SAT NIGHT-MONDAY...BUT AS WE CAN SEE WITH A WESTERLY FLOW ALOFT THE CHANCE THAT CONVECTION THAT FIRES ALONG A WARM FRONT OVER THE OHIO/MID MISSISSIPPI VALLEY COULD SHIFT EAST AND AFFECT OUR MOUNTAINS. WILL LEAN TOWARD AN ECMWF/WPC BLEND SOLUTION. THIS WILL KEEP THE CHANCE POPS IN THE AREA BY MONDAY AFTERNOON THROUGH TUESDAY. THE WARM FRONT LIFTS NORTH TOWARD THE GREAT LAKES BY MIDWEEK WITH HEIGHTS CONTINUING TO BUILD. AT THE SFC...HIGH PRESSURE WILL BE SITUATED ACROSS THE MID ATLANTIC COAST THEN SHIFT OFF THE COAST MIDWEEK. DEWPOINTS WILL BE INCREASING AGAIN BY NEXT WEEK WITH TEMPS WARMING BACK TO NORMAL OR JUST ABOVE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 140 PM EDT WEDNESDAY... SCATTERED MVFR/IFR CONVECTION DEVELOPING IN THE WARM UNSTABLE AIR ACROSS CWA THIS AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR ACROSS WESTERN TAF SITES OF BLF/LWB/RNK. RNKWRF ARW SHOWED GOOD COVERAGE OF STORM ACROSS THE MOUNTAINS THIS AFTERNOON INTO TONIGHT. ECMWF/GFS GENERALLY CONSISTENT ON A LINE OF STRONG THUNDERSTORMS MOVING INTO FAR SW VA FROM KY/TN IN THE 00Z-04Z TIME FRAME...THEN GENERALLY DISSIPATING AS MOVE EAST. FOR THE EAST... THERE IS POTENTIAL TSRA DEVELOPMENT ACROSS THE NC PIEDMONT...LIFTING NORTHWARD TOWARD LYH/DAN/EVEN ROA BY LATE AFTERNOON INTO THIS EVENING. S-SW WINDS 5-10KTS THROUGH TAF VALID PERIOD...WITH LOW END GUSTS ACROSS THE PIEDMONT. AREAS OF FOG WILL DEVELOP TONIGHT INTO WEDNESDAY MORNING WHERE RAIN FALLS THIS AFTERNOON INTO THIS EVENING. MEDIUM TO HIGH CONFIDENCE IN CIGS/VSBYS THROUGH TAF VALID PERIOD. HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/KK NEAR TERM...KK SHORT TERM...WP LONG TERM...WP AVIATION...KK/RAB
Hazardous weather outlook, May 22, 2:16 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT WED MAY 22 2013 NCZ001-018-VAZ007-009-010-012-015-WVZ042-043-045-231830- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-SUMMERS- GREENBRIER- 216 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND QUARTER- SIZED HAIL. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN...RESULTING IN LOCALIZED AREAS OF FLOODING OR FLASH FLOODING...MAINLY ACROSS WATAUGA...ASHE...SMYTH...AND TAZEWELL WHERE THE GROUND IS SATURATED FROM PREVIOUS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-003-019-020-VAZ011-013-014-016>020-WVZ044-231830- ALLEGHANY NC-SURRY-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-MONROE- 216 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ022>024-032>035-043>047-058-059-231830- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 216 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AND EARLY THURSDAY. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 22, 3:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 3 SSE KIMBERLING 37.12N 81.02W
05/22/2013 E1.00 INCH BLAND VA PUBLIC
RT 42
&&
EVENT NUMBER RNK1301394
FISHERLocal storm report, May 22, 3:27 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL SIMMONSVILLE 37.38N 80.37W
05/22/2013 E1.00 INCH CRAIG VA TRAINED SPOTTER
&&
EVENT NUMBER RNK1301395
FISHERLocal storm report, May 22, 3:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 SSE ELLISTON 37.18N 80.21W
05/22/2013 E1.00 INCH MONTGOMERY VA PUBLIC
&&
EVENT NUMBER RNK1301396
FISHERSpecial weather statement, May 22, 3:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT WED MAY 22 2013
WVZ042-043-222000-
MERCER WV-SUMMERS WV-
330 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HINTON
TO LERONA...OR ALONG A LINE EXTENDING FROM SANDSTONE TO PIPESTEM...
AND MOVING EAST AT 15 MPH.
* PEA SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
PIPESTEM...
BUCK...
ELLISON...
AND HIX.
LAT...LON 3779 8070 3772 8068 3741 8088 3743 8109
3772 8094 3769 8090 3768 8090 3768 8089
3769 8088 3774 8091
TIME...MOT...LOC 1926Z 258DEG 11KT 3768 8090 3751 8099
MBSLocal storm report, May 22, 3:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 W MC DONALDS MILL 37.30N 80.35W
05/22/2013 E1.00 INCH MONTGOMERY VA PUBLIC
&&
CORRECTED LOCATION
EVENT NUMBER RNK1301396
FISHERLocal storm report, May 22, 3:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 4 NE BRADSHAW 37.34N 80.18W
05/22/2013 E1.00 INCH ROANOKE VA TRAINED SPOTTER
BLACKSBURG RD RANGED FROM DIME SIZE TO QUARTER SIZE
&&
EVENT NUMBER RNK1301397
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:09 PM EDT | Special Weather Statement | RNK | Grayson | 66 min |
| May 21, 8:22 PM EDT | Special Weather Statement | RNK | Wythe | 53 min |
| May 21, 9:11 PM EDT | Special Weather Statement | RNK | Bland | 34 min |
| May 21, 9:13 PM EDT | Special Weather Statement | RNK | Smyth | 32 min |
| May 21, 9:32 PM EDT | Special Weather Statement | RNK | Bland | 28 min |
| May 21, 9:44 PM EDT | Special Weather Statement | RNK | Smyth | 31 min |
| May 21, 9:57 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 3 hr |
| May 22, 12:50 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 55 min |
| May 22, 12:59 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 3 hr |
| May 22, 1:18 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| May 22, 2:06 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 39 min |
| May 22, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Pulaski | 50 min |
| May 22, 2:14 PM EDT | Special Weather Statement | RNK | Alleghany | 31 min |
| May 22, 2:35 PM EDT | Areal Flood Advisory | RNK | Wythe | 115 min |
| May 22, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 38 min |
| May 22, 3:00 PM EDT | Areal Flood Advisory | RNK | Tazewell | 2 hr |
| May 22, 3:00 PM EDT | Special Weather Statement | RNK | Roanoke | 30 min |
| May 22, 3:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| May 22, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery | 50 min |
| May 22, 3:24 PM EDT | Special Weather Statement | RNK | Wythe | 36 min |
| May 22, 3:26 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 2 hr |
| May 22, 3:32 PM EDT | Areal Flood Advisory | RNK | Craig, Montgomery, Roanoke | 118 min |
| May 22, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke | 23 min |
| May 22, 3:45 PM EDT | Flash Flood Warning | RNK | Tazewell | 3 hr |
| May 22, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 33 min |
| May 22, 4:02 PM EDT | Special Weather Statement | RNK | Patrick | 43 min |
| May 22, 4:07 PM EDT | Areal Flood Advisory | RNK | Alleghany | 113 min |
| May 22, 4:17 PM EDT | Special Weather Statement | RNK | City of Galax | 28 min |
| May 22, 4:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 40 min |
| May 22, 4:25 PM EDT | Areal Flood Advisory | RNK | City of Galax | 65 min |
| May 22, 4:34 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 26 min |
| May 22, 4:44 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| May 22, 4:48 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| May 22, 4:56 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 34 min |
| May 22, 5:05 PM EDT | Special Weather Statement | RNK | City of Covington | 25 min |
| May 22, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 30 min |
| May 22, 5:16 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| May 22, 5:20 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| May 22, 5:22 PM EDT | Special Weather Statement | RNK | Bedford | 23 min |
| May 22, 5:25 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 35 min |
| May 22, 5:37 PM EDT | Special Weather Statement | RNK | Bath | 53 min |
| May 22, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 51 min |
| May 22, 5:42 PM EDT | Special Weather Statement | RNK | Montgomery | 33 min |
| May 22, 6:05 PM EDT | Special Weather Statement | RNK | Henry | 25 min |
| May 22, 6:07 PM EDT | Special Weather Statement | RNK | Montgomery | 23 min |
| May 22, 6:16 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 29 min |
| May 22, 6:34 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista, City of Lexington | 116 min |
| May 22, 6:38 PM EDT | Areal Flood Warning | RNK | Tazewell | 3 hr |
| May 22, 6:39 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 36 min |
| May 22, 6:40 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| May 22, 6:43 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 17 min |
| May 22, 7:09 PM EDT | Special Weather Statement | RNK | Amherst | 36 min |
| May 22, 7:16 PM EDT | Special Weather Statement | RNK | Franklin, Henry, City of Martinsville | 29 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.